MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that micro catheter was fractured.The target lesion was located in the hepatic artery.A direxion transend-14 system was selected for use.During procedure, intra-abdominal angiography of the hepatic duct that went deep into the distal common hepatic artery was performed.The microcatheter was used to perform angiogram into the branch of the proper hepatic artery, however the proximal end of the device was fractured during several injections of the microsphere.The device was then simply pulled out completely from the patient's body.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Analysis of the tip, inner/outer shaft, and hub included microscopic and visual inspection.Inspection revealed the outer shaft separated 1mm from the strain relief with the inner shaft damaged (flattened) in between the fracture faces.Inspection of the rest of the device found no other damage or defects.
 
Event or Problem Description
It was reported that micro catheter was fractured.The target lesion was located in the hepatic artery.A direxion transend-14 system was selected for use.During procedure, intra-abdominal angiography of the hepatic duct that went deep into the distal common hepatic artery was performed.Subsequently, the microcatheter was used to perform angiogram into the branch of the proper hepatic artery, however the device was fractured during several injections of the microsphere.The device was then simply pulled out completely from the patient's body.The procedure was completed with a different device.No patient complications were reported.

Brand Name
DIREXION TRANSEND-14 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10379022
Report Number2134265-2020-10622
Device Sequence Number19260463
Product Code KRA
UDI-Device Identifier08714729839774
UDI-Public08714729839774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2022
Device Model Number84590
Device Catalogue Number84590
Device Lot Number0025471264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight58